Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Mar 19, 2021, 3:55 AM EDT. It took effect at Mar 19, 2021, 4:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2021, 3:55 AM EDT (07:55 UTC)
- In effect from
- Mar 19, 2021, 4:00 AM EDT
- Expired
- Mar 19, 2021, 4:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
539 WHUS73 KDTX 190755 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 355 AM EDT Fri Mar 19 2021 LHZ421-441-192000- /O.CAN.KDTX.GL.W.0007.000000T0000Z-210319T0800Z/ /O.NEW.KDTX.SC.Y.0017.210319T0800Z-210319T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 355 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Expect sustained winds up to 21 knots from the northeast with gusts up to 27 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 4 AM EDT Friday with the largest waves expected around 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-443-192000- /O.CAN.KDTX.GL.W.0007.000000T0000Z-210319T0800Z/ /O.NEW.KDTX.SC.Y.0017.210319T0800Z-210319T2000Z/ Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 355 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Expect sustained winds up to 23 knots from the northeast with gusts up to 29 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 AM EDT Friday with the largest waves expected around 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-191400- /O.CAN.KDTX.GL.W.0007.000000T0000Z-210319T0800Z/ /O.NEW.KDTX.SC.Y.0017.210319T0800Z-210319T1400Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 355 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Expect sustained winds up to 23 knots from the northeast with gusts up to 31 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 AM EDT Friday with the largest waves expected around 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LHZ363-422-462>464-190900- /O.CAN.KDTX.GL.W.0007.000000T0000Z-210319T0800Z/ Lake St Clair- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 355 AM EDT Fri Mar 19 2021 ...GALE WARNING IS CANCELLED... Northeast winds have decreased to below 25 knots allowing the Gale Warning to be cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 3:48 AM EDT, 7 minutes earlier.
Area forecast discussion, Mar 19, 3:48 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
348 AM EDT Fri Mar 19 2021
.DISCUSSION...
Area of high pressure will strengthen while building southeast
across the region today running up against the trough of low
pressure draped along the east coast. The axis of the high is
elongated southwest to northeast and will be positioned over the
straits this morning keeping a northeasterly wind going today. As of
3am its still gusting to around 25 knots but we can expect a slow
weakening trend through the morning hours as the gradient relaxes
with high dropping farther south. Mid level heights will be on the
rise today as well as the longwave trough over the east coast shifts
east. Some moderation of the airmass will occur today due to
increasing heights but low level northeasterly flow will add a cool
component and limit the degree of heating today even with nearly
full sun. Highs will be at or just above Thursday highs, in the mid
40s. The airmass is quite dry with PWATS under two tenths which, in
addition to clear skies, will support some degree of radiational
cooling at night. Should see another night in the low/mid 20s
tonight.
Quiet weather will continue through the weekend as the stacked high
remains over the region. Warming trend will continue though as the
surface ridge slides a bit east bringing about a more southerly
component to the wind field. Mid level ridge axis will also pass
east over the region during the afternoon leading to increased
warming aloft. Highs should jump back into the mid 50s Saturday.
Winds veer further Sunday bringing temps up to the 60s heading into
the new week.
A longwave trough will slowly drift east through the weekend
reaching the Plains early Monday with a surface low then developing
as lee cyclogenesis takes place. Main trough/frontal boundary will
be set up west of the area through MN/WI with the low then riding
northeast along it Monday night and Tuesday. This low will bring the
next chance of precipitation to the region Tuesday night into
Wednesday. Though questions remain on how the rest of the week turns
out with timing of precip chances, both GFS and ECMWF keep the
region under general troughing through the end of the week.
&&
.MARINE...
Pressure gradient gradually weakens throughout today as low pressure
moves further east and the high pressure over Ontario moves into the
region. Northeasterly wind gusts will fall below gales, but remain
elevated through this morning. This elevated northeast onshore flow
will bring high wave action across portions of the Thumb nearshores
zones leading to Small Craft Advisory conditions. Northeasterly flow
further decreases through this afternoon as high pressure builds
further into the region. Flow over the weekend turns southerly and
remains generally light with gusts holding below 20 knots. Favorable
marine conditions are are forecast to hold into early next week.
&&
.PREV DISCUSSION...
Issued at 1159 PM EDT Thu Mar 18 2021
AVIATION...
Main weather item early this evening remains strong northeast
gradient wind with surface observation sites still reporting gusts
in excess of 25 knots. Appears clear now that winds will subside as
gradient relaxes. Forecast soundings support cirrostratus shield
exiting momentarily , becoming SKC the rest of tonight and Friday.
Strong, stable surface high pressure axis will push directly down
into southern Lower Michigan Friday morning and Friday afternoon.
Extremely dry ambient polar modified air mass brings no concerns for
clouds Friday.
DTW THRESHOLD PROBABILITIES...
* None for ceilings at or below 5000 ft during Taf period.
* North Flow Operations supported through late Friday afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 4 PM EDT this afternoon for LHZ421-
441>443.
Lake St Clair...NONE.
Michigan waters of Lake Erie...Small Craft Advisory until 10 AM EDT this morning for LEZ444.
&&
DISCUSSION...DRK
MARINE.......AA
AVIATION.....CB
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Mar 18, 7:57 PM EDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 757 PM EDT Thu Mar 18 2021 MIZ047-053-060>062-068-069-075-082-200000- Midland-Saginaw-Shiawassee-Genesee-Lapeer-Livingston-Oakland- Washtenaw-Lenawee- 757 PM EDT Thu Mar 18 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ048-049-054-055-063-070-076-083-200000- Bay-Huron-Tuscola-Sanilac-St. Clair-Macomb-Wayne-Monroe- 757 PM EDT Thu Mar 18 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight Lakeshore flood advisories are in effect. Please refer to the latest lakeshore hazard messages for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-200000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 757 PM EDT Thu Mar 18 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight Gale warnings are in effect tonight for the southern half of Lake Huron and Lakes St Clair and Erie. Please refer to the latest marine forecasts for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. CB
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.